It's been quite some time since I've been bitten by the bloggin bug, so I apologize for my extended absence. In my defense, there have been at least 3 blogging attempts made by yours truly in as many weeks. Unfortunately, seeing as the entries couldn't even maintain my interest long enough to be finished, I abandoned them, and instead probably occupied my time by checking my facebook, or staring at a wall.
As far as this entry goes, I have accumulated a plethora of information from various recent appointments that I should impart... but probably won't. Only time (and reading) will tell.
The last few days have been a little rough, so to cheer me up, my mom took me for a ride to Sarnia to indulge my hankerin for a fries supreme from Taco Bell (stop judging me). For those of you south of Canadia (or those not familiar with the joys of Taco Bell), fries supreme is basically 560 calories of fake cheese and sour cream smothered french fries, with a few pieces of tomato thrown on top to make you feel like you haven't completely destroyed your arteries (and/or Soul). I was introduced to this dish in late high school by my old best friend and my life has never been the same since. My mom was kind enough to go in and get it for me, as I hardly had the energy to walk to the car at that point. Within the first few bites, I realized that I had made a horrible mistake. Heartburn set in almost instantaneously, but the real kick in the face wasn't that it hurt, but that it tasted horrible. Quite possibly one of the worst things I have ever put in my mouth.
How, chemo?? How can you continue to ruin my life like this? First falafel, now this?
What have I to live for??
The only redeeming moment of the trip came in the form of a revelation made not 10 minutes from my house. I've always been bothered by a unnamed resemblance between Dr. Vandenberg and an unknown individual, but I could never put my finger on who that unknown was... until now. In a moment of clarity, it came to me - Dr. Phil.
Not to say that Dr. V's personality in any way resembles Dr. P's (Thank the Lord).
Why am I telling you this, you ask? I have no idea, really. Chalk it up to the sleep deprived/Tylenol 3/caffeine haze.
I guess I should throw in a couple of more important facts and junk so you don't feel like this has been a complete waste of your time. They will be in semi-point form. Maybe. Who knows, really.
In the last month-
- I started Taxotere, the second half of my chemo schedule (cycles 4-6).
-Taxotere has completely different side effects. No real nausea, but loss of appetite, bloody noses and bruising, fatigue, rash on hands/face, sensitivity to light/sound, and extreme joint and muscle pain (controllable only with two Tylenol 3's every 4 hours).
-I ended up back at the emergency room twice (fever of 101.4 degrees).
Both visits occurred 4 days after cycles 4 and 5. Both times the ER doctor gave me two options:
1)Admit me overnight for observation and IV antibiotics, or
2)Take antibiotics at home and come in the next day for chest x-ray.
Obviously option #2 won both times.
-Adam and I had a nice (extended) week together. It was quite comforting to have him there for my 4th chemo (and at the ER). He will also be joining me for my last round of chemo (May 5th) and hopefully my celebratory dinner, shortly thereafter.
-Hayley made the long trek down to Petrolia for a lovely (although too short) visit. I made sure to feed her the worst possible food while she was on vacay. So nice to be able to catch up.
I also had appointments with both Dr. George and Dr. Vandenberg, but I don't have the energy to write about them right now.
(This was actually written over a week ago. Yup...I'm awesome.)